Alert archive / California / Wind Advisories in 2009
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 7, 2009, 2:00 PM PDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 2:00 PM PDT (21:00 UTC)
- Expired
- Apr 8, 2009, 8:31 PM PDT
- In force
- 31 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 072100 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 200 PM MST TUE APR 7 2009 CAZ030-080900- /O.NEW.KPSR.WI.Y.0009.090407T2100Z-090409T0500Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 200 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK... WHICH IS IN EFFECT UNTIL 10 PM PDT WEDNESDAY. A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF CALIFORNIA WILL BRING INCREASING WINDS ACROSS THE REGION. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS ARE EXPECTED TO WEAKEN A BIT BY MID-MORNING WEDNESDAY...BUT WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ032-033-080900- /O.NEW.KPSR.WI.Y.0009.090408T0000Z-090409T0500Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 200 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN SOUTHEAST CALIFORNIA...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM PDT WEDNESDAY. A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF CALIFORNIA WILL BRING INCREASING WINDS ACROSS THE REGION THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS ARE EXPECTED TO WEAKEN A BIT BY MID-MORNING WEDNESDAY...BUT WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX JR
4 follow-up statements
000 WWUS75 KPSR 080350 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 850 PM MST TUE APR 7 2009 CAZ033-081600- /O.NEW.KPSR.WI.Y.0010.090408T1800Z-090409T0500Z/ /O.EXT.KPSR.WI.Y.0009.000000T0000Z-090408T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 850 PM PDT TUE APR 7 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY ...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY. A WIND ADVISORY ALSO REMAINS IN EFFECT FROM NOW UNTIL MIDNIGHT PDT TONIGHT. STRONG WINDS WILL CONTINUE THIS EVENING AS A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF CALIFORNIA SLOWLY MOVES INLAND. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON...ESPECIALLY NEAR THE WESTERN SLOPES OF THE COASTAL MOUNTAINS. THE WINDS WILL DECREASE TONIGHT AND REMAIN BELOW ADVISORY LEVEL...BUT WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. THE STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS ON MAJOR NORTH-SOUTH ROUTES IN THE AREA SUCH AS HIGHWAYS 78/86 AND INTERSTATE TEN AS IT HEADS WEST INTO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-032-081600- /O.EXT.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER 850 PM PDT TUE APR 7 2009 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY. A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF CALIFORNIA WILL BRING ANOTHER ROUND OF STRONG SOUTHWESTERLY WINDS TO THE REGION BEGINNING LATE WEDNESDAY MORNING. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED.ADDITIONALLY ...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
000 WWUS75 KPSR 081043 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 343 AM MST WED APR 8 2009 CAZ030-082330- /O.EXT.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 343 AM PDT WED APR 8 2009 ...WIND ADVISORY IN EFFECT 6 AM PDT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL 10 PM. A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE COAST OF CALIFORNIA WILL BRING ANOTHER ROUND OF STRONG WINDS TO THE REGION BEGINNING EARLY THIS MORNING. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ033-082330- /O.EXT.KPSR.WI.Y.0010.090408T1600Z-090409T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 343 AM PDT WED APR 8 2009 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL 10 PM. STRONG WINDS WILL DEVELOP TODAY AS A VIGOROUS LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE COAST OF CALIFORNIA MOVES INLAND. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. THE STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS ALONG INTERSTATE 8 THIS MORNING AND LASTING INTO THIS EVENING BEFORE SLOWLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ032-082330- /O.EXT.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER 343 AM PDT WED APR 8 2009 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL 10 PM. STRONG WINDS WILL DEVELOP TODAY AS A VIGOROUS LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE COAST OF CALIFORNIA MOVES INLAND. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. THE STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS ALONG INTERSTATE 10 THIS MORNING AND LASTING INTO THIS EVENING BEFORE SLOWLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 082135 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST WED APR 8 2009 CAZ030-032-090500- /O.CON.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER 235 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM CURRENTLY MOVING ACROSS CALIFORNIA AND ARIZONA WILL CONTINUE TO BRING STRONG WINDS TO THE REGION FOR THE REST OF THE AFTERNOON AND EVENING. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ033-090500- /O.CON.KPSR.WI.Y.0010.000000T0000Z-090409T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 235 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A VIGOROUS LOW PRESSURE SYSTEM MOVES INLAND. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON. ADDITIONALLY... AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. THE STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS ALONG INTERSTATE 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 090331 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 831 PM MST WED APR 8 2009 CAZ030-032-090445- /O.CAN.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER 831 PM PDT WED APR 8 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE WIND ADVISORY THAT WAS IN EFFECT FOR JOSHUA TREE NATIONAL PARK AND EASTERN RIVERSIDE COUNTY. THE LOW PRESSURE SYSTEM THAT BROUGHT WINDY CONDITIONS TO SOUTHEAST CALIFORNIA TODAY HAS MOVED EAST. WIND SPEEDS HAVE DIMINISHED SINCE SUNSET AND WILL CONTINUE TO WEAKEN FURTHER OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ CAZ033-090445- /O.CAN.KPSR.WI.Y.0010.000000T0000Z-090409T0500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 831 PM PDT WED APR 8 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE WIND ADVISORY THAT WAS IN EFFECT FOR IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA. THE LOW PRESSURE SYSTEM THAT BROUGHT WINDY CONDITIONS TO SOUTHEAST CALIFORNIA TODAY HAS MOVED EAST. WIND SPEEDS HAVE DIMINISHED SINCE SUNSET AND WILL CONTINUE TO WEAKEN FURTHER OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 10:40 AM PDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 7, 10:40 AM PDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1040 AM MST TUE APR 7 2009 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... AFTER ANOTHER WARM DAY TODAY...A SHARP COLD FRONT WILL ENTER THE AREA TONIGHT...AND PASS THROUGH SOUTH-CENTRAL ARIZONA WEDNESDAY AFTERNOON. THIS SYSTEM WILL GENERATE BREEZY TO LOCALLY WINDY CONDITIONS...AS WELL AS PROVIDE MUCH COOLER TEMPERATURES WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS OVER MAINLY THE HIGHER TERRAIN. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE REGION FRIDAY THROUGH SUNDAY...PROVIDING A BETTER CHANCE OF SHOWERS WITH CONTINUED COOL TEMPERATURES. && .DISCUSSION... NOTHING NEW TO REPORT REGARDING THE LATEST FORECAST. STILL EXPECTING A VERY WARM DAY TODAY...WITH MANY DESERT SPOTS IN THE LOWER 90S UNDER GENERALLY CLEAR SKIES. CURRENT UPPER RIDGE AXIS WILL MOVE OFF TO OUR E AS NEXT PACIFIC TROUGH APPROACHES THE COAST. THIS SYSTEM WILL BE ANOTHER GRAZING ONE FOR OUR LATITUDES...WITH THE BULK OF THE MOISTURE AND RESULTANT SHOWERS EXPECTED TO BE TO OUR N. WINDS WILL BE THE MAIN IMPACT WX WITH THIS TROUGH...AS PRESSURE GRADIENTS TIGHTEN AND WE BEGIN TO GET SOME GUSTS THAT COULD APPROACH WIND ADVISORIES... ESPECIALLY OUR FAR WRN ZONES...TONIGHT THRU WEDNESDAY. WILL ASSESS THIS FURTHER FOR POSSIBLE ISSUANCE LATER TODAY. PRECIP WITH THIS TROUGH WILL BE SPOTTY AND ISOLD AND GENERALLY CONFINED TO THE HIGHER TERRAIN TO THE NW THRU E OF THE GREATER PHX AREA WEDNESDAY AFTN INTO THE EVENING HOURS. NO SIGNIFICANT CHANGES TO GRIDS THIS MORNING OUTSIDE OF THE FIRST PERIOD. PREVIOUS DISCUSSION STILL APPLIES. PREVIOUS DISCUSSION... ACTIVE WEATHER PATTERN WILL CONTINUE FOR OUR CWA THROUGH THE NEXT WEEK...AS A SERIES OF RATHER VIGOROUS PACIFIC LOW PRESSURE SYSTEMS MOVE PROGRESSIVELY THROUGH THE DESERT SOUTHWEST...GIVING US BOUTS OF WIND AND COOLING...ALONG WITH A THREAT FOR RAINFALL. ALTHOUGH WIND AND COOLING WILL PROBABLY BE THE MAIN WEATHER ACTORS FOR OUR CWA...THE CHANCE FOR RAINFALL IS INCREASING...AT LEAST FOR THE SECOND SYSTEM SLATED TO MOVE THRU THIS WEEKEND. FOR THE VERY SHORT TERM...HIGH PRESSURE RIDGE ALOFT WILL SHIFT EAST TODAY AHEAD OF THE APPROACHING PACIFIC LOW...WHICH CAN BE SEEN IN IR IMAGERY LURKING JUST OFF THE CA COAST. REST OF THE WARM AIR WILL MIX TO THE SURFACE TODAY...AND UNDER SUNNY SKIES THE WARMEST DESERTS SHOULD TOP OUT IN THE LOWER 90S. NORMAL HIGH FOR PHOENIX IS 82 DEGREES...SO WE ARE FORECASTING HIGHS ABOUT 10 DEGREES ABOVE CLIMO. MODELS ARE NOW IN GOOD AGREEMENT WITH THE TIMING OF THE FIRST PACIFIC SYSTEM...AND THE GFS HAS FALLEN BACK TO THE SLIGHTLY SLOWER MOVEMENT THAT THE EUROPEAN HAD BEEN CALLING FOR. CURRENT MODEL THINKING PUTS THE TROF AXIS NEAR THE LOWER CO RIVER BY WED AFTERNOON. THIS SLOWER PROGRESSION WILL KEEP PRECIP CHANCES GOING OVER OUR ERN ZONES LONGER...AND AS SUCH WE INCREASED POPS OVER SOUTH-CENTRAL AZ WED NIGHT...INTO THE CHANCE CATEGORY FOR ZONE 24...AND UP TO 20 PERCENT FOR THE PHOENIX METRO. THIS SYSTEM WILL GIVE WINDY WEATHER TO SERN CA TONIGHT...MAINLY OVER IMPERIAL COUNTY...THEN THE WINDY CONDITIONS WILL SPREAD TO MOST OF THE CWA WEDNESDAY. MAY NEED WIND ADVISORIES OVER SOME OF THE CWA WED...MOST LIKELY OVER IMPERIAL COUNTY AND THE LOWER CO RIVER VALLEY. SOME BLOWING SAND AND DUST IS LIKELY OVER THE LOWER DESERT AREAS WITH THE GUSTY WINDS. WITH THE SLOWER PROGRESSION OF THE LOW...AND THE FACT THE THE TROF AXIS WILL BE WELL TO THE OF PHOENIX WED AFTN...HAVE ALTERED THE TEMP TRENDS A BIT. WE WILL LIKELY NOT COOL AS MUCH OVER SOUTH-CENTRAL AZ WEDNESDAY...AND FURTHER COOLING WILL OCCUR THURSDAY. TEMPS SHOULD FALL 14-16 DEGREES OUT WEST WEDNESDAY...PER THE FORECAST SOUNDINGS...BUT ONLY 8-12 DEGREES OVER THE ERN ZONES. BY THURSDAY...EXPECT HIGHS IN THE MID 70S OVER THE SOUTH-CENTRAL DESERTS. THURSDAY WILL BE A DAY BETWEEN WEATHER SYSTEMS...WITH DRY CONDITIONS AND LESS WIND EXPECTED. SOME WARMING WILL OCCUR OUT WEST AS HIGHS CLIMB BACK TO NEAR 80. THE NEXT PACIFIC LOW IS FORECAST TO APPROACH THE SERN CA COAST FRIDAY...AND IT WILL LEAD TO A SLIGHT CHANCE FOR SHOWERS OUT WEST BY AFTERNOON. BOTH THE ECMWF AND GFS HAVE VERY SIMILAR TIMING WITH THIS SYSTEM...AND THEY BOTH SUGGEST IT WILL BE A BIT DEEPER AND TRACK FURTHER TO THE SOUTH THAN THE WED LOW. THIS SECOND SYSTEM WILL HAVE A BETTER MOISTURE TAP AND ALSO SHOULD DISPLAY GOOD PVA AND UPPER DIFLUENCE. ALL IN ALL...WE WILL HAVE A BETTER CHANCE FOR SHOWERS ACROSS THE CWA COMPARED TO THE FIRST LOW. HAVE RAISED POPS FRIDAY NIGHT AND SATURDAY MOST PLACES...WITH CHANCE POPS OVER MOST OF THE AREA FRI NIGHT...AND CHANCE POPS ACROSS SOUTH-CENTRAL AZ SATURDAY. GOOD THICKNESS COOLING...CLOUDS AND SHOWERS WILL COMBINE TO GIVE US A COOL DAY SATURDAY. HIGHS ARE FORECAST TO LOWER INTO THE UPPER 60S TO LOW 70S OVER MOST OF THE LOWER DESERTS. THE UPPER LOW WILL SHIFT OFF TO OUR EAST SATURDAY NIGHT...WITH SUNDAY AND MONDAY TO SEE IMPROVING CONDITIONS...ALONG WITH WARMING TEMPERATURES. ALTHOUGH THE MAIN UPPER LOW WILL BE WELL TO OUR EAST...SOME BAGGY TROFFING ALOFT WILL REMAIN OVER THE STATE WITH THE POTENTIAL FOR SOME WEAK SHORT WAVE ENERGY TO APPROACH FROM THE NORTHWEST. AS SUCH HAVE LEFT SOME SINGLE DIGIT CLIMO TYPE POPS IN THE FORECAST ON MONDAY JUST IN CASE. && .AVIATION... UPPER LOW CURRENTLY SPINNING OFF THE COAST OF SOUTHERN CA WILL BEGIN TO MOVE INLAND LATER THIS EVENING. IN RESPONSE...WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ENTIRE CWA. THE STRONGEST WINDS WILL BE LOCATED IN SOUTHEAST CA...INCLUDING KIPL AND THE IMPERIAL VALLEY...WHERE WINDS COULD GUST AS HIGH AS 25 KTS THIS AFTERNOON...AND ARE EXPECTED TO REMAIN STRONG OVERNIGHT. WINDS WILL NOT BE QUITE AS STRONG ACROSS SOUTH-CENTRAL AZ...WITH SW WINDS GUSTING TO NEAR 20 KTS AT KPHX AND KIWA THIS AFTERNOON. WESTERLY DIRECTION IS EXPECTED TO REMAIN DOMINANT OVERNIGHT AT KPHX...BUT SPEEDS SHOULD GENERALLY REMAIN UNDER 10 KTS. SCT HIGH CLOUDS CAN BE EXPECTED THROUGHOUT THE DAY. WINDS WILL INCREASE ONCE AGAIN TOMORROW AS THE UPPER LOW PROGRESSES ACROSS THE REGION. WEST WINDS GUSTING AS HIGH AS 30 KTS ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND AS HIGH AS 40 KTS ACROSS SOUTHEAST CALIFORNIA...CAN BE EXPECTED BY LATE TOMORROW MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY...A SERIES OF LOW PRESSURE SYSTEMS WILL TRACK ACROSS THE REGION DURING THIS PERIOD. THURSDAY WILL BE PARTLY CLOUDY AND COOLER THAN NORMAL...WITH A SLIGHT CHANCE OF SHOWERS IN ZONE 133. ON FRIDAY AND SATURDAY...THE NEXT PACIFIC SYSTEM WILL IMPACT THE ENTIRE REGION. IT WILL BRING BREEZY AND COOLER CONDITIONS TO ALL ZONES...AS WELL AS AN INCREASING CHANCE OF SHOWERS BY FRIDAY NIGHT. FOR EASTER SUNDAY AND MONDAY...EXPECT GENERALLY CLEAR SKIES...LIGHT WINDS AND LOWER RH VALUES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE/CB AVIATION...ROGERS FIRE WEATHER...SIPPLE
Hazardous weather outlook, Apr 7, 6:21 AM PDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 621 AM MST TUE APR 7 2009 AZZ020>028-CAZ031-080100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 621 AM MST TUE APR 7 2009 /621 AM PDT TUE APR 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY FROM THE SOUTHWEST AND WEST ON WEDNESDAY. PEAK WIND GUSTS COULD APPROACH 40 MPH AT TIMES...MAINLY DURING THE AFTERNOON HOURS. ANOTHER SYSTEM ON FRIDAY COULD BRING A SECOND ROUND OF WINDY CONDITIONS TO THE REGION. STRONG WINDS COULD BE A HAZARD FOR HIGH PROFILE VEHICLES...AND MIGHT LEAD TO AREAS OF BLOWING SAND AND DUST WITH SIGNIFICANTLY REDUCED VISIBILITIES IN THE DESERT AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-080100- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 621 AM PDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY FROM THE SOUTHWEST AND WEST LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER IMPERIAL COUNTY. PEAK WIND GUSTS COULD APPROACH 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ON WEDNESDAY. IN ADDITION...ANOTHER SYSTEM ON FRIDAY COULD BRING A SECOND ROUND OF WINDY CONDITIONS TO THE AREA. THE STRONG GUSTY WINDS COULD BE A HAZARD FOR HIGH PROFILE VEHICLES...AND WOULD LIKELY PRODUCE AREAS OF BLOWING DUST AND SAND WITH SIGNIFICANTLY REDUCED VISIBILITIES OVER THE DESERT AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX CB
In the hours before
Special weather statement, Apr 7, 1:59 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 159 PM MST TUE APR 7 2009 AZZ020>028-CAZ030>033-081300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE... SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER... FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX... SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS... SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 159 PM MST TUE APR 7 2009 /159 PM PDT TUE APR 7 2009/ ...POTENTIAL FOR A WET STORM SYSTEM ACROSS THE REGION LATE THIS WEEK... AFTER A SERIES OF MAINLY DRY AND WINDY LOW PRESSURE SYSTEMS THAT HAVE AFFECTED THE SOUTHWEST UNITED STATES THE PAST COUPLE OF WEEKS...A POTENTIALLY WETTER STORM SYSTEM IS ON THE HORIZON FOR ARIZONA AND SOUTHEAST CALIFORNIA BY THE WEEKEND. THIS LOW PRESSURE SYSTEM WILL SLIDE SOUTHEAST ALONG THE CALIFORNIA COAST THURSDAY AND FRIDAY BEFORE SWINGING NORTHEAST THROUGH ARIZONA LATE FRIDAY AND SATURDAY. THE SYSTEM WILL LIKELY PICK UP PACIFIC MOISTURE BEFORE IT MOVES INLAND...WITH AN INCREASING CHANCE OF SHOWERS ANTICIPATED FRIDAY NIGHT AND ON SATURDAY. IN ADDITION TO THE RAIN POTENTIAL...IT WILL BE BREEZY TO LOCALLY WINDY AND TURNING COOLER AGAIN...MAKING FOR A RATHER BLUSTERY DAY ON SATURDAY. THIS CHANGE IN THE WEATHER COULD POTENTIALLY IMPACT OUTDOOR EASTER WEEKEND ACTIVITIES. THE THREAT OF SHOWERS WILL BE JUST ABOUT OVER BY EASTER SUNDAY. FINALLY...IT HAS BEEN SOME TIME SINCE WIDESPREAD RAINFALL HAS AFFECTED THE AREA. THEREFORE...MOTORISTS WHO PLAN ON TRAVELING THIS WEEKEND SHOULD BE PREPARED FOR THE POSSIBILITY OF OIL-SLICKED...WET ROADWAYS. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.